Alert archive / Louisiana / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 19, 1996, 11:52 AM CST for Lincoln Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 1996, 11:52 AM CST (17:52 UTC)
- Expired
- Feb 19, 1996, 12:30 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 12:10 PM CST | Hail 0.75 | Unionville, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 191753 SVRSHV LAC061-191830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST LOUISIANA ...LINCOLN PARISH AT 1152 AM CST NATIONAL WEATHER SERVICE RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM JUST OF DUBACH MOVING TO THE SOUTHEAST AT 25 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS THUNDERSTORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR Y4OUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 9:07 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 19, 9:07 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 907 AM CST MON FEB 19 1996 JUST GETTING A LOOK AT NEWEST ETA OUTPUT. NEW MODEL SEEMS TO BE ON TRACK WITH LAST NITES RUN. AM A BIT CONCRNED HWVR WITH SPEED OF MVMNT OF S/WV TO THE SE. NEW ETA TAKES VORT MAX FRM RED RVR VLY ALG TX/OK BDR INTO SRN MS IN 12 HRS. THAT SEEMS A BIT QUICK. GENERALLY AGREE WITH IDEA OF MOVG TO THE SE BUT AS STATED ABV FEEL TO FAST. W/V IMGRY SHWG PLENTY OF DRYING ACRS E TX AND INTO NW LA WHILE HEAD DARKENING OCCURING ALG INTERFACE WITH TSTMS ACRS SW AR. THESE STORMS ARE STARTING TO PROPAGATE SE INTO BTR LOW LVL MSTR ACRS N CTRL LA AND S CNTRL AR AND SHUD CONT THRU LATE MRNG IN FA BFR SHFTG EWD OUT OF FA BY ERLY AFTN. NO SIG CAA NOTED BHD S/WV SO WILL LOOK FOR MUCH WARMER TEMPS BY TUE WITH PLENTY OF CLR SKIES ACRS THE FA. CLDS ERLY TDY SHUD CUT HIGH TEMPS SOME FROM FAN GUIDANCE SO WILL STICK CLOSE TO MOS TEMPS. POPS LIKELY FOR ERN 1/2 OF FA THRU THE MRNG. SHV 74/47/83 200 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:18 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Union | 42 min |
| Feb 19, 12:16 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 44 min |
| Feb 19, 1:00 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.